How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gehring Your Own Question
Dr. Gehring
Dr. Gehring, Doctor (MD)
Category: Health
Satisfied Customers: 24652
Experience:  Doctor of internal and general medicine at Self employed
61885400
Type Your Health Question Here...
Dr. Gehring is online now
A new question is answered every 9 seconds

I am taking Azithromycin for upper respiratory infection and

Customer Question

I am taking Azithromycin for upper respiratory infection and feel like I now have a bladder infection. I have some ciprofloxacin and want to be sure it is safe to take them at the same time.
JA: OK. The Doctor will need to help you with this. Please give me a bit more information, so the Doctor can help you best.
Customer: Have been sick for about a week with upper respiratory problems (I am 72 years old). Finally gave in Saturday and went to an emergency clinic where they gave me a steroid shot and a Zpak. Tonight I feel like I am coming down with a urinary tract infection.
JA: Is there anything else important you think the Doctor should know?
Customer: I take high blood pressure medicine and cholesterol medicine. Have no heart issues or normally no lung issues.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 1 year ago.
Category: Health
Expert:  Dr. Gehring replied 1 year ago.

HI there,

I am Dr. Hoellering and pleased to help you with your question.

There ist no hazardous interaction between Azithromycin and Ciprofloxacin, but nevertheless you shouldn't take both not even knowing for sure that you have a bladder infection. Azithromycin doesn't defeat bacteria in your upper respiratory tract only, but is helpful against most urinary tract infections as well. Therefore it is possible that your discomfort isn't a symptom of infection.

Please have your urine checked and try to improve your condition by drinking amply and perhaps try a herbal tea. Don't combine both antibiotics.

I wish you a soon recovery!

Expert:  Dr. Gehring replied 1 year ago.

You have read my answer. Please don't forget to rate positively for my help!

If there is any question open, feel free to ask.

Expert:  Dr. Gehring replied 1 year ago.

I answered your question quickly and correctly. You paid some deposit to get an answer, but your expert only gets paid when you rate positively. Please do so or let me know if anything is not quite clear yet. Thank you and all the best!